Hail, Union
- When
- July 15, 4:10 PM MST
- Where
- Union County, 13 mi E of Gladstone
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 36.300, -103.737
Moderate northwest flow aloft along with east surface winds provided good speed and directional shear over northeast New Mexico. Sufficient instability and low level moisture aided in thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Moderate northwest flow aloft along with east surface winds provided good speed and directional shear over northeast New Mexico. Sufficient instability and low level moisture aided in thunderstorm development.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 15, 2:11 PM MST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 PM MDT WED JUL 15 2009 .DISCUSSION... UPPER LEVEL HIGH PRESSURE IS RE-ESTABLISHING ITSELF FARTHER WEST WITH CURRENT RUC80 ANALYSIS INDICATING A CENTROID OVER CENTRAL NEW MEXICO AT ABOUT 598 DAM. REMNANTS OF A WEAK MCV WERE NOTED ON WATER VAPOR IMAGERY NEAR THE ARIZONA/MEXICO BORDER...BUT THIS FEATURE LOOKS AS THOUGH IT WILL STEER WEST OF THE ABQ CWA. AT THE SURFACE...FRONTAL BOUNDARY OVER NE QUADRANT IS EXPECTED TO SLOWLY WASH OUT THROUGH THE EVENING HOURS. ALTHOUGH THIS BOUNDARY IS NOT EXPECTED TO INITIATE ANY CONVECTION DIRECTLY...IT MAY ACT AS AN AID TO CURRENT CONVECTION DEVELOPING OFF OF SANGRES AND THE RATON RIDGE. BELT OF STRONGER NORTHWESTERLIES ALOFT COUPLED WITH EAST/NORTHEAST SURFACE FLOW WILL PROVIDE SUFFICIENT SPEED/DIRECTIONAL SHEAR FOR SOME ROTATING/SEVERE CELLS THROUGH THE EVENING WITH MODEST CAPE AMOUNTS KEEPING ACTIVITY FAIRLY DISCRETE AND NOT TOO NUMEROUS. SEVERE TSTORM WATCH MAY BE ISSUED A LITTLE LATER TO COVER THIS. UPPER HIGH WILL CONTINUE SHIFTING TOWARD THE FOUR CORNERS REGION THURSDAY WHILE ISOLATED CONVECTIVE CHANCES STAY ALIVE IN THE EAST CENTRAL TO NORTHEASTERN PLAINS GIVEN NORTHWESTERLY STEERING FLOW OFF OF THE HIGHER TERRAIN. OTHERWISE A FAIRLY ROUTINE DAY ACROSS THE HIGHER TERRAIN OF CENTRAL TO WESTERN NEW MEXICO WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPS AND GARDEN VARIETY TSTORMS. THE PATTERN BECOMES MORE AMPLIFIED THROUGH FRIDAY WITH CENTER OF UPPER HIGH SHIFTING SLIGHTLY NORTH OF AZ/UT BORDER. THIS WILL INTRODUCE A MORE PRONOUNCED MERIDIONAL COMPONENT TO WINDS ALOFT IN EASTERN NEW MEXICO AND POTENTIALLY ENOUGH DIRECTIONAL SHEAR FOR ANOTHER ROUND OF MARGINAL TO SEVERE WEATHER. BACK DOOR COLD FRONT WILL BE FLIRTING WITH THE NORTHEASTERN PLAINS FRIDAY MORNING...AND WILL PUNCH ITS WAY PAST THE CENTRAL VALLEYS BY LATE FRIDAY NIGHT/SATURDAY MORNING...AND WILL CONTINUE TOWARD THE ARIZONA BORDER BY SUNRISE SATURDAY. MEANWHILE...MAIN PLUME OF SUBTROPICAL MID TO HIGH LEVEL MOISTURE WILL STAY CONFINED TO THE SOUTH/SOUTHWESTERN PERIPHERY OF THE HIGH AND AWAY FROM CWA FRIDAY AND INTO THE WEEKEND. THIS TREND WILL KEEP ISOLATED TO SCATTERED POPS IN THE EASTERN ZONES WITH MORE SPARSE COVERAGE IN CENTRAL TO WESTERN AREAS...EXCEPT WHEN LOW LEVEL MOISTURE CAN INTRUDE FROM THE EAST LIKE ON SATURDAY. THE ECMWF INDICATES SOME SUBTROPICAL MOISTURE EVENTUALLY INTRUDING FROM THE SOUTH BY MIDDLE PART OF NEXT WEEK...HOWEVER PLACEMENT OF THE UPPER HIGH TO OUR WEST WOULD SUGGEST THAT MOISTURE WOULD BE MORE LIKELY TO ARRIVE FROM THE NORTHEAST...IN A REVERSE MONSOON REGIME. IMPORTANT NOTE...EFFECTIVE WEDNESDAY JULY 22ND AT 300 PM MDT...THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE WILL ISSUE PUBLIC FORECASTS AND WARNING PRODUCTS USING NEW ZONE BOUNDARIES. FOR FURTHER DETAILS... PLEASE REFER TO HTTP://WWW.SRH.NOAA.GOV/ABQ/ZONES/2009PUBLICZONES.PHP /USE LOWER CASE LETTERS/. 52 && .AVIATION... VFR CONDITIONS TO CONTINUE ACROSS WESTERN AND CENTRAL TERMINAL SITES THROUGH TODAY AND MOST LIKELY FOR THURSDAY AS WELL. THE MAIN FOCUS FOR MVFR AND SHORT DURATION AND VERY LOCALIZED IFR CONDITIONS ASSOCIATED WITH THUNDERSTORMS WILL BE FOUND ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE. STRONGER TO EVEN SEVERE STORMS COULD BE FOUND ACROSS THE NORTHEAST PLAINS LATER THIS AFTERNOON AND EVENING. SOME PATCHY MVFR CONDITIONS COULD DEVELOP ACROSS PORTIONS OF THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS LATER TONIGHT...AFTER MOST OF THE THUNDERSTORMS DIE OFF. THE TERMINAL SITE MOST LIKELY TO OBSERVE LOWER CIGS LATER TONIGHT WOULD BE LVS. THE TERMINAL SITES MOST LIKELY TO OBSERVE MVFR CONDITIONS DUE TO TS INCLUDE LVS...TCC AND ROW. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... WEATHER PATTERN AS PREDICTED BY THE MODELS REMAINS FAIRLY CONSISTENT THROUGH THE END OF THE WEEK AND OVER THE WEEKEND. THE UPPER LEVEL HIGH...CURRENTLY OVER SOUTH CENTRAL NM...WILL GRADUALLY MIGRATE TOWARDS THE FOUR CORNERS AREA AND SOUTHERN UTAH DURING THE NEXT COUPLE OF DAYS. THIS HIGH MIGRATION WILL AID MOISTURE SURGES FROM THE HIGH PLAINS. THE INITIAL MOISTURE SURGE WESTWARD WILL COME TONIGHT IN THE FORM OF A WEAK TO MODERATE GAP WIND ALONG THE CENTRAL MOUNTAINS. HOWEVER...DRY AIR FOUND OVER THE FOUR CORNERS REGION WILL TRY TO MIX OUT THIS MOISTURE THURSDAY AFTERNOON ACROSS THE NORTHWEST HALF. HIGH HAINES INDEX EXPECTED FOR THE NORTHWEST HALF THURSDAY AFTERNOON. ANOTHER WEAK MOISTURE SURGE...VIA THE GAP WIND AND SPURRED ON BY SHOWER AND THUNDERSTORMS DEVELOPMENT ALONG THE CENTRAL MOUNTAINS EASTWARD ON THURSDAY SHOULD OCCUR. BUT ONCE AGAIN...DRY AIR LOCKED UP OVER THE FOUR CORNERS AREA SHOULD PUSH THIS MOISTURE BACK TO THE EAST AND SOUTH. BASED ON THE PAST FEW MODELS RUNS...IT APPEARS THAT A MODERATE TO STRONG GAP WIND EVENT IS ON TRACK FOR FRIDAY NIGHT INTO SATURDAY. THIS MEANS THAT ABUNDANT MOISTURE POOLED OVER THE EASTERN PLAINS SHOULD GET TRANSPORTED FURTHER WEST. THIS ADDITIONAL MOISTURE WOULD FUEL INCREASED WETTING THUNDERSTORM COVERAGES SATURDAY AND MOST LIKELY SUNDAY ACROSS PORTIONS OF THE WEST AND ESPECIALLY CENTRAL AREAS. THIS IS NOT A DROUGHT BUSTER SITUATION BUT IT IS ONE WHICH WILL ALLOW TEMPERATURES TO COOL SOMEWHAT ACROSS THE AREA DUE TO INCREASED CLOUD COVER DURING THE PEAK HEATING PERIOD. RECYCLING OF MOISTURE IN THE FORM OF SHOWERS AND THUNDERSTORMS AND PERHAPS A RECHARGE OF THE LOW LEVEL MOISTURE FROM EAST TO WEST VIA ANOTHER BACK DOOR PUSH IS EXPECTED TO OCCUR INTO THE EARLIER HALF OF NEXT WEEK. THIS IS MAINLY DUE TO THE UPPER HIGH BEING POSITIONED TO THE WEST OF THE STATE BASED ON LONG RANGE MODEL PROJECTIONS. THE DRIEST AREA THURSDAY THROUGH SUNDAY IS STILL EXPECTED TO BE THE FOUR CORNERS AREA WHERE THE UPPER HIGH WILL ACT TO BLOCK A SIGNIFICANT OR DEEP MOISTURE TRANSPORT FROM THE SOUTH AND EAST. MINIMUM HUMIDITY DURING THIS PERIOD WILL FALL INTO THE SINGLE DIGITS. MAXIMUM TEMPERATURES DURING THIS SAME PERIOD WOULD BE IN THE UPPER 90S TO AROUND 100 DEGREES. WINDS APPEAR TO BE ON THE LIGHTER SIDE OVERALL...ALTHOUGH SHOWER AND THUNDERSTORM DEVELOPMENT WILL LEAD TO GUSTY OUTFLOW WINDS. AS THE THUNDERSTORMS GET STRONGER WITH EACH DAY...SO WILL THE POTENTIAL FOR STRONG OUTFLOW WINDS. NIGHTTIME GAP WINDS FOUND ALONG THE CENTRAL MOUNTAINS WILL ALSO BECOME STRONG AT TIMES OVER THE COURSE OF THE NEXT FEW DAYS. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 99 58 99 / 0 0 0 0 GALLUP.......................... 53 94 54 94 / 5 5 0 5 GRANTS.......................... 54 93 54 93 / 10 5 0 10 GLENWOOD........................ 69 98 69 98 / 10 10 10 20 CHAMA........................... 42 88 43 87 / 10 5 5 10 LOS ALAMOS...................... 56 92 56 91 / 10 10 5 10 RED RIVER....................... 42 80 43 80 / 40 10 10 10 TAOS............................ 50 90 50 90 / 20 10 5 10 SANTA FE........................ 60 93 60 93 / 10 10 5 10 SANTA FE AIRPORT................ 59 95 59 95 / 5 10 5 10 ESPANOLA........................ 57 99 57 98 / 10 10 5 10 ALBUQUERQUE HEIGHTS............. 70 96 69 96 / 5 5 5 5 ALBUQUERQUE VALLEY.............. 67 98 67 98 / 5 5 5 0 ALBUQUERQUE FOOTHILLS........... 69 95 68 95 / 5 5 5 10 ALBUQUERQUE WEST MESA........... 67 98 67 98 / 5 5 5 5 SOCORRO......................... 67 98 68 98 / 5 5 5 5 SANDIA PARK/CEDAR CREST......... 59 88 59 89 / 20 10 5 20 MORIARTY/ESTANCIA............... 62 92 61 92 / 20 20 10 20 CARRIZOZO....................... 63 96 65 95 / 20 20 10 20 RUIDOSO......................... 60 88 61 87 / 30 20 10 20 RATON........................... 64 94 63 93 / 40 10 5 10 LAS VEGAS....................... 56 88 56 87 / 40 20 10 20 ROY............................. 63 91 62 90 / 40 20 10 20 CLAYTON......................... 64 97 64 96 / 30 10 10 20 SANTA ROSA...................... 68 97 68 97 / 20 20 10 20 TUCUMCARI....................... 69 100 69 99 / 10 10 10 20 FORT SUMNER..................... 68 99 68 99 / 10 10 10 20 CLOVIS.......................... 69 95 68 95 / 10 10 10 10 PORTALES........................ 67 98 67 98 / 10 5 10 10 ROSWELL......................... 71 98 70 99 / 10 5 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 52/50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 AM MDT WED JUL 15 2009 NMZ001>021-026-161200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 558 AM MDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS EASTWARD ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS...MAINLY ALONG AND NORTH OF I-40 TO THE COLORADO BORDER. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MONDAY AND TUESDAY...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON AND NIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS AND OKLAHOMA BORDERS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... THIS AFTERNOON AND EVENING...SPOTTER ACTIVATION MAY BE REQUIRED IN COLFAX...GUADALUPE...HARDING...MORA...QUAY AND UNION COUNTIES DUE TO SEVERE THUNDERSTORMS. MONDAY AND TUESDAY AFTERNOONS AND EVENINGS...SPOTTER ACTIVATION MAY BE REQUIRED CHAVES...COLFAX...CURRY...GUADALUPE...HARDING... LINCOLN...MORA...QUAY...ROOSEVELT...SAN MIGUEL...TORRANCE AND UNION COUNTIES DUE TO SEVERE THUNDERSTORMS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT WED JUL 15 2009 NMZ012-016>019-152145- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 254 PM MDT WED JUL 15 2009 ...STRONG THUNDERSTORM MOVING OVER NORTHERN LINCOLN COUNTY TOWARD THE DE BACA COUNTY LINE... AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 24 MILES NORTHEAST OF JICARILLA. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MESA...HIGHWAY 285...AND STATE ROAD 20. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT WED JUL 15 2009 NMZ005-152145- NORTHEAST HIGHLANDS- 304 PM MDT WED JUL 15 2009 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN SAN MIGUEL COUNTY... AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTHWEST OF WATROUS. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME SOUTH CENTRAL MORA COUNTY AND RURAL NORTH CENTRAL SAN MIGUEL COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER MAY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. KW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT WED JUL 15 2009 NMZ019-020-152200- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- 325 PM MDT WED JUL 15 2009 ...STRONG THUNDERSTORM MOVING OVER EASTERN CHAVES COUNTY TOWARD ROOSEVELT COUNTY LINE... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTHWEST OF KENNA. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ELIDA...DORA...AND FLOYD. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 351 PM MDT WED JUL 15 2009 NMZ005-152245- NORTHEAST HIGHLANDS- 351 PM MDT WED JUL 15 2009 ...STRONG THUNDERSTORM MOVING OVER NORTHERN SAN MIGUEL COUNTY... AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES WEST OF MAES. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE TRUJILLO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. KW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 359 PM MDT WED JUL 15 2009 NMZ019-020-152230- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- 359 PM MDT WED JUL 15 2009 ...STRONG THUNDERSTORM MOVING INTO WESTERN ROOSEVELT COUNTY... AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTH OF KENNA. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ELIDA...DORA...AND PEP...STATE ROAD 114...HIGHWAY 70...AND STATE ROAD 206. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 438 PM MDT WED JUL 15 2009 NMZ019-020-152315- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- 438 PM MDT WED JUL 15 2009 ...STRONG THUNDERSTORM MOVING OVER EASTERN CHAVES COUNTY... AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES SOUTH OF KENNA. MOVEMENT WAS EAST AT 5 MPH. IN ADDITION...THIS STORM WAS MOVING VERY LITTLE TO THE EAST...AND PRODUCING HEAVY DOWNPOURS. REDUCED VISIBILITY IS EXPECTED IN THESE AREAS OF HEAVY RAINFALL. SOME PONDING OF WATER IS EXPECTED NEAR ROAD INTERSECTIONS AND LOW LYING AREAS. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ELKINS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. SHOEMAKE
The Cannon AFB radar (KFDX), 186 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2009Every state in 2009This day in weather historyWarnings in New Mexico, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172177.